Alert archive / California / Gale Watches in 2011
Gale Watch 27, NWS Eureka, CA
NWS Eureka, CA issued this gale watch at Sep 7, 2011, 2:55 PM PDT. It took effect at Sep 9, 2011, 12:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Sep 7, 2011, 2:55 PM PDT (21:55 UTC)
- In effect from
- Sep 9, 2011, 12:00 AM PDT
- Expired
- Sep 8, 2011, 3:18 AM PDT
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
254 WHUS76 KEKA 072155 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 255 PM PDT WED SEP 7 2011 PZZ470-081100- /O.NEW.KEKA.GL.A.0027.110909T0700Z-110910T1300Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 255 PM PDT WED SEP 7 2011 ...GALE WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH LATE FRIDAY NIGHT... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH LATE FRIDAY NIGHT. * WINDS AND SEAS: NORTH WINDS WILL RAPIDLY INCREASE LATE THURSDAY NIGHT WITH GUSTS TO 40 KT FRIDAY AND FRIDAY NIGHT. STEEP SEAS WILL ALSO QUICKLY BUILD TO AS HIGH AS 14 FT BY LATE FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
2 follow-up statements
246 WHUS76 KEKA 080334 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 834 PM PDT WED SEP 7 2011 PZZ470-081145- /O.NEW.KEKA.SC.Y.0073.110908T2200Z-110909T0700Z/ /O.CON.KEKA.GL.A.0027.110909T0700Z-110910T1300Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 834 PM PDT WED SEP 7 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THURSDAY TO MIDNIGHT THURSDAY NIGHT... ...GALE WATCH REMAINS IN EFFECT FROM MIDNIGHT THURSDAY NIGHT THROUGH LATE FRIDAY NIGHT... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THURSDAY TO MIDNIGHT PDT THURSDAY NIGHT. A GALE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH LATE FRIDAY NIGHT. * WINDS AND SEAS: NORTH WINDS WILL RAPIDLY INCREASE THURSDAY AFTERNOON WITH GUSTS TO 40 KT FRIDAY AND FRIDAY NIGHT. STEEP SEAS WILL ALSO QUICKLY BUILD TO AS HIGH AS 14 FT BY LATE FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-081145- /O.NEW.KEKA.SC.Y.0073.110909T0000Z-110910T2000Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 834 PM PDT WED SEP 7 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THURSDAY TO 1 PM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 PM THURSDAY TO 1 PM PDT SATURDAY. * WINDS AND SEAS: NORTH WINDS WILL RAPIDLY INCREASE THURSDAY AFTERNOON WITH GUSTS TO 30 KT FRIDAY THROUGH EARLY SATURDAY. OCCASIONAL GUSTS UP TO 35 KT WILL OCCUR ACROSS THE NORTHERN PORTION. STEEP SEAS WILL ALSO QUICKLY BUILD TO AS HIGH AS 13 FT BY LATE FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
822 WHUS76 KEKA 081018 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 318 AM PDT THU SEP 8 2011 PZZ470-081830- /O.EXT.KEKA.SC.Y.0073.110908T2100Z-110909T0700Z/ /O.UPG.KEKA.GL.A.0027.110909T0700Z-110910T1300Z/ /O.NEW.KEKA.GL.W.0030.110909T0700Z-110910T1300Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 318 AM PDT THU SEP 8 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT PDT TONIGHT... ...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM PDT SATURDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT PDT TONIGHT. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS: NORTH WINDS WILL RAPIDLY INCREASE THIS AFTERNOON INTO TONIGHT WITH GUSTS TO 40 KT BY FRIDAY. STEEP SEAS WILL ALSO QUICKLY BUILD TO AS HIGH AS 14 FT BY LATE FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-081830- /O.EXB.KEKA.SC.Y.0073.110909T1600Z-110910T1000Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 318 AM PDT THU SEP 8 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM FRIDAY TO 3 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM FRIDAY TO 3 AM PDT SATURDAY. * WINDS AND SEAS: NORTH WINDS WILL INCREASE LATE TONIGHT AND CONTINUE FRIDAY AT 10 TO 20 KT WITH OCCASIONAL GUSTS TO 25 KT NEAR POINT ST GEORGE. AS WINDS INCREASE SEAS WILL STEEPEN UP TO 9 FT WITH A DOMINANT PERIOD OF 10 SECONDS ON FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-081830- /O.CON.KEKA.SC.Y.0073.110909T0000Z-110910T2000Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 318 AM PDT THU SEP 8 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 PM PDT SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 PM PDT SATURDAY. * WINDS AND SEAS: NORTH WINDS WILL INCREASE THIS AFTERNOON INTO TONIGHT WITH GUSTS OCCASIONALLY UP TO 35 KT ACROSS THE NORTHERN PORTION. STEEP SEAS WILL ALSO QUICKLY BUILD TO AS HIGH AS 12 FT BY FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Sep 7, 4:08 AM PDT, 10 hours 47 minutes earlier.
Area forecast discussion, Sep 7, 4:08 AM PDT, 10 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 408 AM PDT WED SEP 7 2011 .SYNOPSIS...AN UPPER LOW WILL CROSS THE AREA TODAY INTO TOMORROW BRINGING COOLER TEMPERATURES TO NW CALIFORNIA. IT WILL ALSO BRING A SLIGHT CHANCE OF THUNDERSTORMS TO TRINITY COUNTY ON THU. STRONGER OFFSHORE FLOW WILL RETURN ON FRI AND WILL BE FOLLOWED BY A SHARP INCREASE IN TEMPERATURES THROUGHOUT THE REGION ON SAT. && .DISCUSSION...A WEAK RIDGE CONTINUES TO DOMINATE THE AREA EARLY THIS MORNING. THE COASTAL MARINE LAYER REMAINS SUPPRESSED UNDER THIS RIDGE. THE BODEGA BAY PROFILER THIS MORNING IS SHOWING A MARINE LAYER OF ONLY ABOUT 150 TO 200 METERS DEEP, COMPARED TO THIS TIME YESTERDAY OF AROUND 300 METERS DEEP. WEAK OFFSHORE FLOW WILL HELP TO CLEAR OUT THE MARINE LAYER RIGHT UP TO THE COAST AGAIN TODAY ALLOWING FOR A GENERALLY CLEAR DAY. HIGH CLOUDS ARE BEGINNING TO FILTER OVER THE AREA EARLY THIS MORNING AHEAD OF AN APPROACHING UPPER LOW. THE WEAK OFFSHORE FLOW WILL FADE TODAY AS THIS UPPER LOW NEAR 29N131W BEGINS TO SHOW A LOWER LEVEL REFLECTION. THIS WILL TURN THE FLOW MORE TO THE NW AND N THROUGHOUT THE COLUMN TONIGHT INTO EARLY THU. MODELS HAVE REMAINED CONSISTENT OVER THE LAST FEW RUNS WITH THIS LOW BEING ABSORBED INTO A BROADER CIRCULATION AND PULLED TO THE S THU NIGHT INTO FRI. THIS IN CONJUNCTION WITH A RIDGE BUILDING OVER THE PAC NW AND EXTENDING INTO THE GREAT BASIN, NW CALIFORNIA MAY BE IN FOR A DECENT OFFSHORE WIND EVENT ON FRI. MODELS HAVE INCREASED THEIR DAYTIME HIGHS FOR THE INTERIOR LOCATIONS BY SEVERAL DEGREES OVER THE MON NIGHT/EARLY TUE RUNS. AS A RESULT, CONTINUED THE TREND THE DAY SHIFT BEGAN IN INCREASING THE HIGHS FOR FRI. THE OVERNIGHT LOWS FOR FRI MAY EVEN NEED TO BE INCREASED IF THE OFFSHORE FLOW CAN STICK AROUND A BIT. MODELS DO SHOW THE PATTERN BREAKING DOWN BY SAT AFTERNOON, WITH AN ONSHORE PUSH COMING BACK. OVERALL, MODELS SEEM TO BE IN AGREEMENT WITH THE PATTERN THROUGH THE WEEKEND, BUT THEY HAVE ALL BEEN SHIFTING TOGETHER OVER THE LAST FEW DAYS, SO AM HESITANT TO COMPLETELY BITE OFF ON MED TO LONG RANGE SOLUTIONS. THERE ARE SOME FIRE WEATHER THREATS FOR THE LATTER HALF OF THIS WEEK, AND CAN BE READ ABOUT BELOW IN THE FIRE WEATHER DISCUSSION. BFG && .AVIATION...LIFR CONDITIONS WILL PERSIST THROUGH AT LEAST 16Z ALONG THE COAST INCLUDING KACV AND KCEC. FOG IS LOOKING RATHER DENSE TONIGHT WITH A SHALLOW MARINE LAYER AND LIGHT WINDS BUT LITTLE IN THE WAY OF DRIZZLE OR MIST. GRADIENTS HAVE BEGUN TO EASE FROM THE NORTH AND LOOK TO BECOME WEAKLY OFFSHORE HEADING THROUGH TODAY. THIS SHOULD ALLOW FOR A LONGER PERIOD OF CLEAR SKIES THAN YESTERDAY NEARING THE IMMEDIATE COAST. WINDS WILL REMAIN LIGHT AND VFR CONDITIONS WILL PERSIST FOR INLAND AREAS. AAD && .MARINE...NOT MUCH GOING ON ACROSS THE WATERS AT THE MOMENT WITH WEAK GRADIENTS AND LIGHT WINDS WITH A SHORT PERIOD NORTHWEST SWELL. THIS IS MIXED WITH A 1-2FT LONG PERIOD SOUTHERLY SWELL IN AREAS NOT SHELTERED BY CAPE MENDOCINO. LOTS OF CHANGES ARE IN STORE BEGINNING LATER WEDNESDAY AS AN INTENSE STORM OVER THE GULF OF ALASKA HAS GENERATED A NW SWELL. THIS WILL BE AROUND 12 SECS IN PERIOD AND BETWEEN 7-10FT IN MAGNITUDE. FORECAST IS STILL RATHER CONSERVATIVE UNTIL WE ARE A BIT CLOSER AND CAN BE MORE CONFIDENT IN THE HIGHER MAGNITUDES DEPICTED IN THE MODELS...WHICH OFTEN END UP BEING TOO HIGH. GRADIENT WILL THEN INCREASE WITH NEAR GALE CONDITIONS EXPECTED FOR THE NORTHERN OFFSHORE WATERS ON FRIDAY. OFFSHORE FLOW AND POSITION OF THERMAL LOW MAY KEEP WINDS LIGHTER NEAR THE COAST TO PRECLUDE SMALL CRAFT CRITERIA WINDS...BUT STILL A RATHER ROUGH COMBINATION WITH THE NW SWELL. CONDITIONS WILL EASE UP OVER THE WEEKEND WITH ANOTHER SOUTHERLY SWELL POSSIBLE BY EARLY NEXT WEEK. HELD OFF ON ISSUING GALE WATCH FOR NORTHERN OUTER WATERS FOR NOW BUT WE WILL HAVE AT LEAST SCA CONDITIONS MET THU NT-SAT AM. AAD && .FIRE WEATHER...VERY LITTLE CHANGE WAS MADE FROM THE PREVIOUS FORECAST. CONVECTION LOOKS LIKE IT MAY BEGIN TODAY AS MID LEVEL LAPSE RATES STEEP SLIGHTLY AHEAD OF THE CORE OF THE UPPER LOW. THE OVERNIGHT CRAS IMAGERY DOES INDICATE SOME CU DEVELOPING THIS EVENING OVER THE TRINITY HORN, WITH CLOUD TOP TEMPS DOWN TO -7C. THE DAY SHIFT FROM TUE MADE MENTION OF POTENTIAL FOR DRY LIGHTNING FOR THU. WHILE MODELS DO HAVE THE CAPE AND NEG LIS FOR THE EASTERN TERRAIN, THEY ARE ALSO SHOWING DECENT RH VALUES IN THE MID LEVELS AND PUSHING THREE QUARTER OF AN INCH PWAT. WITH THAT, DO NOT THINK DRY LIGHTNING WILL BE OF GREAT CONCERN, BUT HAVE KEPT THE MENTION IN THE FIRE WEATHER FORECAST THIS MORNING. THE MORE THREATENING TIME IN THE FORECAST WILL BE FRI AFTERNOON. AS AN UPPER LOW SETS UP OVER SOUTHERN CALIFORNIA AND A RIDGE DEVELOPS OVER THE PAC NW, THE GRADIENT WILL TIGHTEN OVER THE NORTHERN FIRE WEATHER ZONES CAUSING GUSTY AFTERNOON AND EVENING WINDS. FRI WILL ALSO LIKELY BE ONE OF THE WARMEST DAYS OF THE YEAR WITH STRONG OFFSHORE FLOW. THIS WILL CAUSE VERY LOW RH ACROSS ALL OF NW CALIFORNIA FOR FRI. THESE COMBINE WITH THE FUEL BEING OR NEARLY BEING CURED, COULD RESULT IN A RED FLAG DAY. THIS PATTERN REALLY BEGAN TO SHOW IN THE 12Z RUNS YESTERDAY AND HAVE CONTINUED OVERNIGHT WITH THE 00Z RUNS. THE DAY CREW WILL EVALUATE THE NEW 12Z RUNS LATER THIS MORNING, AND IF DATA REMAIN CONSISTENT, AT LEAST A FIRE WEATHER WATCH WILL LIKELY BE ISSUED. REALLY WENT BACK AND FORTH OVERNIGHT WHETHER OR NOT TO ISSUE A FWA AND DECIDED NOT TO, BUT WILL HEADLINE IN THE FWF. CONVECTION DOES CONTINUE TO REMAIN A THREAT FOR SAT THROUGH EARLY NEXT WEEK AS ATMOSPHERE REMAINS WEAKLY STABLE. DID UP THE SILENT POPS EARLY NEXT WEEK. IF ALL REMAINS ON TRACK, WILL LIKELY MOVE INTO SLIGHT CHANCE ON TONIGHTS SHIFT. BFG && .EKA WATCHES/WARNINGS/ADVISORIES... CA...NONE. NORTHWEST CALIFORNIA COASTAL WATERS...NONE. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA FOLLOW US ON FACEBOOK AT: HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
Hazardous weather outlook, Sep 7, 5:04 AM PDT, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 504 AM PDT WED SEP 7 2011 CAZ003-004-081215- NORTH COAST INTERIOR-UPPER TRINITY RIVER- 504 AM PDT WED SEP 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. AN UPPER LEVEL DISTURBANCE MOVING THROUGH THE AREA WILL BRING A SLIGHT CHANCE OF THUNDERSTORMS ON THU. ACTIVITY IS EXPECTED TO BE FOCUSED OVER THE HIGHER TERRAIN OF THE TRINITY ALPS AND SISKIYOU MOUNTAINS. THERE IS ANOTHER SLIGHT CHANCE FOR THUNDERSTORMS ON SUN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ001-002-076-081215- REDWOOD COAST-MENDOCINO COAST-MENDOCINO INTERIOR- 504 AM PDT WED SEP 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 11:54 AM PDT | Fire Weather Watch | EKA | 27 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.